Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 194, NWS Seattle, WA

September 4, 2021

NWS Seattle, WA issued this small craft advisory at Sep 4, 2021, 2:20 AM PDT. It took effect at Sep 4, 2021, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2021, 2:20 AM PDT (09:20 UTC)
In effect from
Sep 4, 2021, 11:00 AM PDT
Expired
Sep 4, 2021, 9:00 PM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

112 
WHUS76 KSEW 040920
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
220 AM PDT Sat Sep 4 2021

PZZ150-170-041730-
/O.NEW.KSEW.SC.Y.0194.210904T1800Z-210905T0200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
220 AM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...From 11 AM this morning to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
404 
WHUS76 KSEW 041600
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
900 AM PDT Sat Sep 4 2021

PZZ150-170-050000-
/O.CON.KSEW.SC.Y.0194.210904T1800Z-210905T0200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
900 AM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...From 11 AM this morning to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
478 
WHUS76 KSEW 041819
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1119 AM PDT Sat Sep 4 2021

PZZ153-050200-
/O.EXA.KSEW.SC.Y.0194.000000T0000Z-210905T0200Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
1119 AM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm.

* WHEN...From 11 AM this morning to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-170-050200-
/O.CON.KSEW.SC.Y.0194.000000T0000Z-210905T0200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
1119 AM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...From 11 AM this morning to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
291 
WHUS76 KSEW 042203
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
303 PM PDT Sat Sep 4 2021

PZZ150-153-170-050200-
/O.CON.KSEW.SC.Y.0194.000000T0000Z-210905T0200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
303 PM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...From 11 AM this morning to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
528 
WHUS76 KSEW 042347
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
447 PM PDT Sat Sep 4 2021

PZZ150-153-170-050400-
/O.EXT.KSEW.SC.Y.0194.000000T0000Z-210905T0400Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
447 PM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm and Coastal Waters From Cape Flattery To James Island 10 
  To 60 Nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 8:54 PM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, Sep 3, 8:54 PM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
854 PM PDT Fri Sep 3 2021

.UPDATE...Some clearing this evening, with clouds approaching the
coast as a cold front nears the area. The front will weaken over
the area Saturday, with rain shower chances increasing through the
day. Cooler temperatures tomorrow along the coast, with 70s to low
80s for the interior.

&&

.SYNOPSIS...A cold front is expected to move through Saturday.
Some rain showers are expected late Saturday as the front moves
through. High pressure will return for the start of next week. The
next weather system is expected to move through Wednesday.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...A warm front will continue
to track through Western Washington this afternoon. Some areas
along the coast and the Northern Olympic Peninsula could see some
light rain showers with this warm front. Lows tonight are expected
to be in the 50s at low elevation and 40s at higher elevation.
Saturday is expected to be fairly mild with highs in the 70s for
the interior lowlands. A cold front will be approaching Saturday
giving way to increasingly cloudy skies. Rain showers are not
expected until later day and will generally be light. The coast
as well as the Olympics and North/Central Cascades will see the
greatest amount of precipitation with a few tenths of an inch
possible. Drizzle and mist are more likely for the lower
elevations as well as the Southern Cascades. Some lingering
showers possible Sunday morning, but overall the day is expected
to be dry. With high pressure moving in, expect clearer skies and
slightly warmer weather for Monday.

Butwin

.LONG TERM /TUESDAY THROUGH FRIDAY/...With high pressure over the
area the start of the long term is looking to be a bit warm for
this time of the year with highs in the upper 70s to low 80s for
the low elevation areas. The bigger weather question in the long
term will be the system that is expected to move through
Wednesday. This system has the chance of bringing in some more
widespread rain to the region. There is the chance of some
convection with as the low approaches the west coast, but models
are still suggesting that any storms forming will be to our south.
For the second half of the week, seasonable temperatures with some
occasional rain possible due to a rather unsettled weather
pattern.

Butwin

&&

.AVIATION...CIGS will gradually lower over the next 24 hours as a
frontal system approaches the area. Coastal fog and patchy inland
fog will be possible again late tonight into early Saturday. Light
winds are expected tonight increasing to south at 5-12 knots
Saturday ahead of the front. Light rain will begin to spread across
the northwestern portions of WA Saturday afternoon into Saturday
evening.

KSEA...Gradually lowering CIGS over the next 24 hours. Southerly
winds of 5-10 kts can be expected during the day Saturday. Light
rain will be possible by Saturday evening into Sunday.

-Wolcott-

&&

.MARINE...Light flow tonight. A weak front will brush the coastal
waters through Saturday with high pressure building into the area
early next week. Increasing southerly winds over the coast waters
on Saturday afternoon with a chance for SCA winds for the
northernmost coastal waters. 19/JD

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.